| Catalog Number |
TEXP150RH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/21/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The manufacturing record evaluation (mre)) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unknown reconstructive breast surgery with mentor artoura breast tissue expander 750cc tissue expander which the right side deflated after implantation.As a result patient had the device removed on (b)(6) 2019.
Additional Manufacturer Narrative
On 2/28/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary upon receipt by mentor, the device contained clear fluid.No foreign material was observed within the device or on the shell surface.During the initial evaluation the device appeared intact.Leak testing was performed according with mentor procedures and it revealed a rent on the anterior aspect, measuring approximately <0.1 cm.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were observed.Deflation complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a deflation was found in the device.Microscopic examination revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).